zbMATH — the first resource for mathematics

Existence of global strong solutions in critical spaces for barotropic viscous fluids. (English) Zbl 1427.76230
Summary: This paper is dedicated to the study of viscous compressible barotropic fluids in dimension \(N \geqq 2\). We address the question of the global existence of strong solutions for initial data close to a constant state having critical Besov regularity. First, this article shows the recent results of F. Charve and R. Danchin [Arch. Ration. Mech. Anal. 198, No. 1, 233–271 (2010; Zbl 1229.35167)] and Q. Chen et al. [Commun. Pure Appl. Math. 63, No. 9, 1173–1224 (2010; Zbl 1202.35002)] with a new proof. Our result relies on a new a priori estimate for the velocity that we derive via the intermediary of the effective velocity, which allows us to cancel out the coupling between the density and the velocity as in [B. Haspot, “Well-posedness in critical spaces for barotropic viscous fluids”, Preprint, arXiv:0903.0533]. Second, we improve the results of Charve and Danchin [loc. cit.] and Chen et al. [loc. cit.] by adding as in [Charve and Danchin, loc. cit.] some regularity on the initial data in low frequencies. In this case we obtain global strong solutions for a class of large initial data which rely on the results of D. Hoff [Arch. Ration. Mech. Anal. 139, No. 4, 303–354 (1997; Zbl 0904.76074); Commun. Pure Appl. Math. 55, No. 11, 1365–1407 (2002; Zbl 1020.76046); J. Math. Fluid Mech. 7, No. 3, 315–338 (2005; Zbl 1095.35025)] and those of Charve and Danchin [loc. cit.] and Chen et al. [loc. cit.]. We conclude by generalizing these results for general viscosity coefficients.

76N10 Existence, uniqueness, and regularity theory for compressible fluids and gas dynamics
35Q35 PDEs in connection with fluid mechanics
Full Text: DOI arXiv
[1] Abidi, H.; Paicu, M., Équation de Navier-Stokes avec densité et viscosité variables dans l’espace critique., Annales de l’institut Fourier, 57, 883-917, (2007) · Zbl 1122.35091
[2] Bahouri, H.; Chemin, J.-Y., Équations d’ondes quasilinéaires et estimation de Strichartz, Am. J. Math., 121, 1337-1377, (1999) · Zbl 0952.35073
[3] Bahouri, H., Chemin, J.-Y., Danchin, R.: Fourier Analysis and Nonlinear Partial Differential Equations, Grundlehren der mathematischen Wissenschaften, vol. 343. Springer, Berlin (2011) · Zbl 1227.35004
[4] Bony, J.-M., Calcul symbolique et propagation des singularités pour les équations aux dérivées partielles non linéaires, Annales Scientifiques de l’école Normale Supérieure., 14, 209-246, (1981) · Zbl 0495.35024
[5] Bresch, D.; Desjardins, B., Existence of global weak solutions for a 2D Viscous shallow water equations and convergence to the quasi-geostrophic model, Commun. Math. Phys., 238, 211-223, (2003) · Zbl 1037.76012
[6] Bresch, D.; Desjardins, B., Sur un modèle de Saint-Venant visqueux et sa limite quasi-géostrophique, C. R. Math. Acad. Sci. Paris, 335, 1079-1084, (2002) · Zbl 1032.76012
[7] Charve, F.; Danchin, R., A global existence result for the compressible Navier-Stokes equations in the critical \(L p\) framework, Arch. Ration. Mech. Anal., 198, 233-271, (2010) · Zbl 1229.35167
[8] Chemin, J.-Y., Théorèmes d’unicité pour le système de Navier-Stokes tridimensionnel, J. Anal. Math., 77, 27-50, (1999) · Zbl 0938.35125
[9] Chemin, J.-Y.: About Navier-Stokes system. Prépublication du Laboratoire d’Analyse Numérique de Paris6, R96023 (1996)
[10] Chemin, J.-Y.; Lerner, N., Flot de champs de vecteurs non lipschitziens et équations de Navier-Stokes, J. Differ. Equ., 121, 314-328, (1992) · Zbl 0878.35089
[11] Chen, Q.; Miao, C.; Zhang, Z., Global well-posedness for the compressible Navier-Stokes equations with the highly oscillating initial velocity, Commun. Pure Appl. Math., 63, 1173-1224, (2010) · Zbl 1202.35002
[12] Danchin, R.: Fourier analysis methods for PDE’s (Preprint 2005)
[13] Danchin, R., Local Theory in critical Spaces for compressible viscous and heat-conductive gases, Commun. Partial Differ. Equ., 26, 1183-1233, (2001) · Zbl 1007.35071
[14] Danchin, R., Global existence in critical spaces for compressible Navier-Stokes equations, Invent. Math., 141, 579-614, (2000) · Zbl 0958.35100
[15] Danchin, R., Global existence in critical spaces for compressible viscous and heat-conductive gases, Archiv. Ration. Mech. Anal., 160, 1-39, (2001) · Zbl 1018.76037
[16] Danchin, R., On the uniqueness in critical spaces for compressible Navier-Stokes equations, Nonlinear Differ. Equ. Appl., 12, 111-128, (2005) · Zbl 1125.76061
[17] Danchin, R., Well-posedness in critical spaces for barotropic viscous fluids with truly not constant density, Commun. Partial Differ. Equ., 32, 1373-1397, (2007) · Zbl 1120.76052
[18] Haspot, B., Cauchy problem for Navier-Stokes system with a specific term of capillarity, M3AS, 20, 1-39, (2010)
[19] Haspot, B.: Cauchy problem for viscous shallow water equations with a term of capillarity. Hyperbolic problems: theory, numerics and applications, pp. 625-634. In: Proceedings of Symposia in Applied Mathematics, vol. 67, Part 2. American Mathematical Society, Providence, 2009 · Zbl 1189.35229
[20] Haspot, B.: Local well-posedness for density-dependent incompressible fluids with non-Lipschitz velocity. Annales de l’Institut Fourier (to appear) · Zbl 1383.35160
[21] Haspot, B.: Well-posedness in critical spaces for the system of compressible Navier-Stokes in larger spaces. J. Differ. Equ. (to appear) · Zbl 1229.35182
[22] Haspot, B.: Regularity of weak solution for compressible barotropic Navier-Stokes equations. Arxiv (January 2010) and preprint
[23] Hoff, D., Global existence for 1D, compressible, isentropic Navier-Stokes equations with large initial data, Trans. Am. Math. Soc., 303, 169-181, (1987) · Zbl 0656.76064
[24] Hoff, D.: Uniqueness of weak solutions of the Navier-Stokes equations of multidimensional, compressible flow. SIAM J. Math. Anal. 37(6), (2006) · Zbl 1100.76052
[25] Hoff, D., Discontinuous solutions of the Navier-Stokes equations for multidimensional flows of the heat conducting fluids, Arch. Ration. Mech. Anal., 139, 303-354, (1997) · Zbl 0904.76074
[26] Hoff, D., Global solutions of the Navier-Stokes equations for multidimensional compressible flow with discontinuous initial data, J. Differ. Equ., 120, 215-254, (1995) · Zbl 0836.35120
[27] Hoff, D., Strong convergence to global solutions for multidimensional flows of compressible, viscous fluids with polytropic equations of state and discontinuous initial data. Arch, Rational Mech. Anal., 132, 1-14, (1995) · Zbl 0836.76082
[28] Hoff, D., Dynamics of singularity surfaces for compressible, viscous flows in two space dimensions, Commun. Pure Appl. Math., 55, 1365-1407, (2002) · Zbl 1020.76046
[29] Hoff, D., Compressible flow in a half-space with Navier-boundary conditions, J. Math. Fluid Mech., 7, 315-338, (2005) · Zbl 1095.35025
[30] Hoff, D.; Santos, M., Lagrangean structure and propagation of singularities in multidimensional compressible flow, Arch. Ration. Mech. Anal., 188, 509-543, (2008) · Zbl 1144.76049
[31] Hoff, D.; Zumbrun, K., Multi-dimensional diffusion waves for the Navier-Stokes equations of compressible flow, Indian. Univ. Math. J., 44, 603-676, (1995) · Zbl 0842.35076
[32] Kazhikov, A. V., The equation of potential flows of a compressible viscous fluid for small Reynolds numbers: existence, uniqueness and stabilization of solutions, Sibirsk. Mat. Zh., 34, 70-80, (1993) · Zbl 0806.76077
[33] Kazhikov, A. V.; Shelukhin, V. V., Unique global solution with respect to time of initial-boundary value problems for one-dimensional equations of a viscous gas, Prikl. Mat. Meh., 41, 282-291, (1977)
[34] Lions, P.-L.: Mathematical Topics in Fluid Mechanics, Compressible models, vol. 2. Oxford University Press, Oxford, 1998
[35] Matsumura, A.; Nishida, T., The initial value problem for the equations of motion of compressible viscous and heat-conductive gases, J. Math. Kyoto Univ., 20, 67-104, (1980) · Zbl 0429.76040
[36] Matsumura, A.; Nishida, T., The initial value problem for the equations of motion of compressible viscous and heat-conductive fluids, Proc. Japan Acad. Ser. A Math. Sci., 55, 337-342, (1979) · Zbl 0447.76053
[37] Meyer, Y.: Wavelets, paraproducts, and Navier-Stokes equation. In: Current Developments in Mathematics 1996 (Cambridge, MA), pp. 105-212. Int. Press, Boston, 1997 · Zbl 0926.35115
[38] Nash, J., Le problème de Cauchy pour les équations différentielles d’un fluide général, Bull. Soc. Math. France, 90, 487-497, (1962) · Zbl 0113.19405
[39] Runst, T., Sickel, W.: Sobolev spaces of fractional order, Nemytskij operators, and nonlinear partial differential equations. de Gruyter Series in Nonlinear Analysis and Applications, 3. Walter de Gruyter and Co., Berlin 1996 · Zbl 0873.35001
[40] Serre, D., Solutions faibles globales des équations de Navier-Stokes pour un fluide compressible, Comptes rendus de l’Académie des sciences Série 1, 303, 639-642, (1986) · Zbl 0597.76067
[41] Solonnikov, V. A., Estimates for solutions of nonstationary Navier-Stokes systems, Zap. Nauchn. Sem. LOMI, 38, 153-231, (1973) · Zbl 0346.35083
[42] Solonnikov, V. A., Estimates for solutions of nonstationary Navier-Stokes systems, J. Soviet Math., 8, 467-529, (1977) · Zbl 0404.35081
[43] Valli, V.; Zajaczkowski, W., Navier-Stokes equations for compressible fluids: global existence and qualitative properties of the solutions in the general case, Commun. Math. Phys., 103, 259-296, (1986) · Zbl 0611.76082
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.